MAUDE Adverse Event Report: HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM

HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Model Number STLC-00004
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of today the investigation regarding this issue is still in-process.The system is being evaluated on-site and it is unknown if any parts will be returned for evaluation at this time.A follow-up will be filed as needed.
 
Event or Problem Description
It was reported by the fe that during a biopsy procedure the needle penetrated the patient breast and impacted the detector cover.The safety limit alarm did not inform the tech that the needle would hit the detector when fired.This was reported as no patient injury and it is unknown if the patient required any further medical attention.
 
Additional Manufacturer Narrative
Based on a health risk assessment that was completed no remedial action was necessary.The preventative action will be to replace any bgm pcb manufactured prior to a revision change in april 2016, this will be completed during the next site visit or if symptoms present prior to that.

Brand Name
AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Common Device Name
BIOPSY GUIDANCE SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
MDR Report Key7293976
Report Number1220984-2018-00087
Device Sequence Number16363112
Product Code IZH
UDI-Device Identifier15420045505858
UDI-Public15420045505858
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K153486
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Service Personnel
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Model NumberSTLC-00004
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1